Hail, Frontier
- When
- May 16, 5:20 PM CST
- Where
- Frontier County, 4.67 mi SW of Curtis
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.580, -100.580
Isolated Severe storms developed across Frontier and Lincoln counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated Severe storms developed across Frontier and Lincoln counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 16, 5:12 PM CST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 612 PM CDT SAT MAY 16 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 338 PM CDT SAT MAY 16 2015 STRONG PV ANOMALY WILL MOVE FROM NORTH CENTRAL NEW MEXICO TO SOUTHERN NEBRASKA LATE THIS EVENING...AND THEN CONTINUE INTO THE EASTERN DAKOTAS SUNDAY. AN UPPER LEVEL LOW CENTER WILL TRACK ALONG THIS LINE AS WELL. AT THE SURFACE...THE DRY LINE HAS MIXED EAST THIS AFTERNOON...AND EXTENDS FROM NEAR NORTH PLATTE TO WEST OF MCCOOK. INSTABILITY IS ONLY MARGINAL ALONG AND AHEAD OF THIS FEATURE...AND OVERALL THE BEST SHEAR AND INSTABILITY FOR ORGANIZED SEVERE THUNDERSTORMS WILL REMAIN WELL SOUTHEAST OF THE AREA THIS EVENING. HOWEVER...AS THE UPPER LOW TRACKS NORTHEAST TOWARD THE AREA THIS EVENING...LARGE SCALE LIFT WILL INCREASE AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL RESULT. AS THE LOW TRACKS INTO EASTERN SOUTH DAKOTA SUNDAY...GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS THE AREA. EXPECTING SHOWERS ACROSS NORTHERN NEBRASKA MUCH OF THE DAY AS MOISTURE WRAPS BACK SOUTHEAST ACROSS THE AREA. FARTHER SOUTH...STEEP LAPSE RATES WILL LEAD TO CUMULUS DEVELOPMENT AND ISOLATED SHOWERS AND PERHAPS A THUNDERSTORM DURING THE AFTERNOON. THE AIRMASS MOVING INTO THE AREA WILL BE PACIFIC IN NATURE ON THE BACKSIDE OF THE LOW...SO MILD HIGHS IN THE MID 60S TO MID 70S EXPECTED. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 338 PM CDT SAT MAY 16 2015 ANOTHER IN A SERIES OF UPPER CLOSED LOW/TROUGHS WILL SET UP ACROSS CALIFORNIA MONDAY WITH A NEGATIVE TILT NATURE. THIS WILL BRING A LARGE AREA OF UPPER LEVEL DIFFLUENCE AND MOISTURE INTO THE FRONT RANGE MONDAY NIGHT INTO THE CENTRAL HIGH PLAINS TUESDAY. THE PRESENCE OF STRONG SURFACE HIGH PRESSURE FROM THE DAKOTAS AND MID MISSOURI VALLEY WILL LIMIT POPS ACROSS THE NORTHEAST TUESDAY AND COULD BRING THE THREAT FOR FROST CONDITIONS TO NORTHEAST AREAS MONDAY NIGHT. LIKELY POPS BY TUESDAY AFTERNOON FOR THE ERN PNHDL AND SWRN NEBR...THEN LIKELY POPS ALL AREAS BUT FAR NORTHEAST TUESDAY NIGHT. THIS UPPER LOW AND TROUGH WILL FILL AS IT LIFTS INTO THE NRN PLAINS WEDNESDAY WITH SHOWERS AND ISOLATED THUNDERSTORMS LINGERING ACROSS WRN NEBR. ANOTHER UPPER TROUGH AND CLOSED LOW WILL MOVE ONTO THE WEST COAST THROUGH THURSDAY WITH SWRLY FLOW ALOFT PERSISTING ACROSS THE CENTRAL PLAINS. THIS WILL BRING A SLIGHT CHANCE FOR SHOWERS OR ISOLATED THUNDERSTORMS THROUGH THURSDAY. THIS WILL BRING INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS THURSDAY NIGHT THROUGH THE END OF THE FORECAST PERIOD SATURDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 612 PM CDT SAT MAY 16 2015 SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS IN COVERAGE LATER THIS EVENING. SHOWERS AND THUNDERSTORMS WILL PERIODICALLY IMPACT THE KLBF AND KVTN TERMINALS THIS EVENING...AND INTO THE EARLY OVERNIGHT HOURS. CIGS IN ANY THUNDERSTORMS WILL RANGE FROM 3000 TO 5000 FT AGL. OTHERWISE...EXPECT SCATTERED TO BROKEN CIGS AROUND 10000 FT AGL TONIGHT INTO SUNDAY MORNING. AFTER MID MORNING...SCATTERED HIGH CLOUDS AON 20000 FT AGL ARE EXPECTED AT THE KVTN TERMINAL...WITH CLEAR SKIES FORECAST FOR THE KLBF TERMINAL. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TAYLOR LONG TERM...ROBERG AVIATION...CLB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 544 PM CDT SAT MAY 16 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-172245- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 544 PM CDT SAT MAY 16 2015 /444 PM MDT SAT MAY 16 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE IN PORTIONS OF CENTRAL AND WESTERN NEBRASKA THIS EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOME FLOODING WILL CONTINUE ALONG THE PLATTE AND SOUTH PLATTE RIVERS. PLEASE SEE THE FLOOD WARNING PRODUCTS FOR THE LATEST DETAILS. THUNDERSTORMS WILL AGAIN BE POSSIBLE LATER IN THE WEEK AND DURING THE MEMORIAL DAY WEEKEND. LATER FORECASTS WILL BETTER DETERMINE ANY SEVERE WEATHER POTENTIAL WITH THE STORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 258 PM CDT SAT MAY 16 2015 NEZ059-071-162045- FRONTIER NE-LINCOLN NE- 258 PM CDT SAT MAY 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN AND NORTHWESTERN FRONTIER COUNTIES UNTIL 345 PM CDT... AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF RED WILLOW RESERVOIR STATE RECREATION AREA...OR 11 MILES SOUTHWEST OF CURTIS...MOVING NORTH AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CURTIS... MAYWOOD... HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 33 AND 53. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 448 PM CDT SAT MAY 16 2015 NEZ004-022-023-035-056-057-094-170115- SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...CODY... MERRIMAN...KILGORE 348 PM MDT SAT MAY 16 2015 SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. CONDITIONS ARE FAVORABLE FOR SOME BRIEF FUNNELS. THESE TYPES OF FUNNELS RARELY TOUCH THE GROUND. OTHERWISE...BRIEF HEAVY RAIN AND SMALL HAIL COULD ACCOMPANY SOME OF THE STORMS. TAYLOR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
449 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TORNADO 4 N CHAPPELL 41.15N 102.47W
05/16/2015 DEUEL NE FIRE DEPT/RESCUE
THIS WAS A CONFIRMED LAND SPOUT BY THE FIRE DEPT.
&&
JGOMEZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 606 PM CDT SAT MAY 16 2015 NEZ059-071-162345- FRONTIER NE-LINCOLN NE- 606 PM CDT SAT MAY 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN AND WESTERN FRONTIER COUNTIES UNTIL 645 PM CDT... AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF STOCKVILLE...OR 9 MILES SOUTH OF CURTIS...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CURTIS... MAYWOOD... MOOREFIELD... HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 40 AND 50. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569794.